Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 13, NWS Little Rock, AR

May 8, 2015Clark County, Pike County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 8, 2015, 1:06 PM CDT for Clark County, Pike County, Arkansas. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2015, 1:06 PM CDT (18:06 UTC)
Expired
May 8, 2015, 3:00 PM CDT
In force
114 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Clark County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 139 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 2:00 PM CDTFLASH FLOODHollywood, ARPUBLIC VERIFIED FLOODING AT THE INTERSECTION OF HIGHWAY 26 AND 53.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WGUS54 KLZK 081806
FFWLZK
ARC019-109-082000-
/O.NEW.KLZK.FF.W.0013.150508T1806Z-150508T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
106 PM CDT FRI MAY 8 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHERN PIKE COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 300 PM CDT

* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED      
  SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPING OVER THE SAME AREAS 
  BETWEEN MURFREESBORO AND HOLLYWOOD. THE RADAR ESTIMATED TWO TO THREE
  INCHES OF RAIN IN PLACES...AND CREEKS WERE FULL IN SOME            
  LOCATIONS. WHILE PRECIPITATION WILL TAPER OFF DURING THE WARNING   
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MURFREESBORO...       OKOLONA...            NARROWS DAM...
  HALFWAY...            CRATER OF DIAMONDS STATE PARK...
  SHAWMUT...            ROY...                PIKE CITY...
  HOLLYWOOD...          DELIGHT...            ANTOINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3416 9372 3417 9314 3398 9313 3399 9370

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 8, 12:37 PM CDT, 29 minutes earlier.

Area forecast discussion, May 8, 12:37 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 PM CDT FRI MAY 8 2015

.DISCUSSION...

UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

SOME SHRA/TSRA ONGOING ACROSS PORTIONS OF THE STATE EARLY THIS
AFTERNOON...WITH SOME MVFR OR LOWER CONDITIONS SEEN UNDER THIS
ACTIVITY. DO THINK SOME SITES WILL CONTINUE TO SEE SOME OF THE
SHRA/TSRA ACTIVITY THIS AFTERNOON...SO HAVE MENTIONED THIS WITH
SOME TEMPO GROUPS. OTHERWISE...WILL CONTINUE TO MENTION VCTS
THROUGHOUT THE FORECAST AS THERE WILL ADDITIONAL PERIODS OF
SCATTERED TO MORE WIDESPREAD ACTIVITY THROUGH MIDDAY SAT. THE
EXACT TIMING FOR EACH TERMINAL REMAINS UNCERTAIN HOWEVER. SOME
PATCHY FOG OR LOW CIGS COULD ALSO BE SEEN BY AROUND SUNRISE SAT
MORNING.

&&

PREV DISCUSSION... /ISSUED 331 AM CDT FRI MAY 8 2015/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE MID SECTION OF THE
COUNTRY TODAY AND THROUGH MUCH OF THE PERIOD. SUBTROPICAL STORM
ANA IS OFF THE SOUTH CAROLINA COAST. UPPER LOW PRESSURE OVER
CALIFORNIA TODAY WILL MOVE THROUGH THE FOUR CORNERS AREA
SATURDAY...THEN NORTHEAST INTO THE PLAINS SUNDAY...AND UPPER
MIDWEST MONDAY. THE FLOW WILL BECOME ZONAL OVER ARKANSAS LATE
MONDAY.

SEVERAL WAVES OF PRECIPITATION WILL MOVE ACROSS ARKANSAS TODAY AND THROUGH
THE WEEKEND. A SLOW MOVING COLD FRONT IS LOCATED FROM NORTH
MISSOURI TO THE TEXAS PANHANDLE THIS MORNING. RAIN CHANCES WILL
INCREASE AS THE FRONT APPROACHES. WITH WARM MOIST AIR AHEAD OF THE
FRONT...THE ATMOSPHERE WILL DESTABILIZE AND THUNDERSTORM CHANCES
WILL INCREASE SATURDAY AND SUNDAY. SEVERE WEATHER CHANCES WILL
REMAIN WEST OF ARKANSAS TODAY AND SATURDAY. HOWEVER...SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY INTO EARLY MONDAY ALONG
AND AHEAD OF THE COLD FRONT. HIGH PRESSURE WILL BUILD INTO THE
STATE MONDAY...PUSHING THE FRONT SOUTH OF THE STATE. ABOVE NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD...THEN COOLER BEHIND
THE FRONT.

LONG TERM...TUESDAY THROUGH THURSDAY

FRONTAL BOUNDARY WILL BE STALLED OUT NEAR SOUTHERN ARKANSAS...WITH
HIGH PRESSURE CENTERED IN THE PLAINS. THIS WILL KEEP RAIN CHANCES
OVER THE SOUTHEAST HALF OF THE AREA THROUGH THE PERIOD.
TEMPERATURES WILL BE CLOSE TO OR A LITTLE BELOW CLIMATOLOGICAL
AVERAGES. BY THE END OF THE PERIOD...THE SURFACE BOUNDARY MAY
START TO PUSH BACK TO THE NORTH AS A WARM FRONT...WITH RAIN
CHANCES INCREASING OVER THE REMAINDER OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     81  66  82  67 /  50  50  60  40
CAMDEN AR         84  69  84  69 /  40  30  40  30
HARRISON AR       79  65  78  65 /  40  60  60  60
HOT SPRINGS AR    82  69  83  69 /  60  40  60  40
LITTLE ROCK   AR  82  69  84  69 /  50  40  60  30
MONTICELLO AR     85  68  84  70 /  30  20  30  20
MOUNT IDA AR      82  69  81  68 /  60  50  60  60
MOUNTAIN HOME AR  80  65  79  66 /  40  60  60  50
NEWPORT AR        82  67  83  69 /  50  50  60  30
PINE BLUFF AR     83  69  84  70 /  40  30  40  30
RUSSELLVILLE AR   81  68  80  67 /  50  50  60  50
SEARCY AR         82  68  83  68 /  50  40  60  30
STUTTGART AR      83  68  84  69 /  40  30  50  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, May 8, 5:00 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAY 8 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE MORNING
HOURS...BUT SHOULD DIMINISH AFTER SUNRISE. WITH THE HEATING OF THE
DAY...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-
DEVELOP BY THE AFTERNOON HOURS. WHILE A STORM OR TWO MAY BRIEFLY
BECOME STRONG...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.

LOCALIZED HEAVY RAINFALL IS ALSO A POSSIBILITY WITH ANY STRONGER
STORMS. HOWEVER...WIDESPREAD FLOODING ISSUES ARE NOT EXPECTED.

ANY STORMS THAT DEVELOP THIS AFTERNOON ARE LIKELY TO DIMINISH AROUND
SUNSET. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO MOVE INTO THE STATE LATE TONIGHT OR EARLY SATURDAY MORNING..

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY AND
SUNDAY...AS SEVERAL UPPER LEVEL SYSTEMS MOVE THROUGH THE REGION.
ISOLATED STRONG STORMS WILL BE POSSIBLE.

HOWEVER...THE HIGHEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL
BE ON SUNDAY...AS A COLD FRONT APPROACHES THE REGION. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...SPREADING
ACROSS THE STATE DURING THE AFTERNOON AND EARLY EVENING HOURS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
NIGHT. AT THIS POINT...IT APPEARS LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY CONCERN WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP.
THE THREAT FOR SEVERE STORMS MAY PERSIST INTO EARLY MONDAY...UNTIL
THE FRONT CLEARS THE STATE.

THROUGH EARLY MONDAY...HEAVY RAINFALL WILL BE A CONCERN WITH ANY
STRONGER STORMS THAT DEVELOP. WHILE WIDESPREAD FLOODING IS NOT A
CONCERN AT THIS POINT...FURTHER RAINFALL FORECASTS WILL NEED TO BE
MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:27 PM CDTSpecial Weather StatementLZKSearcy43 min
May 7, 7:45 PM CDTSpecial Weather StatementLZKGarland30 min
May 7, 7:47 PM CDTSpecial Weather StatementLZKOuachita43 min
May 7, 8:15 PM CDTSpecial Weather StatementLZKGarland30 min
May 7, 10:18 PM CDTSpecial Weather StatementLZKGarland32 min

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.